MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25292
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure, a burn was found near the connection port of a cook® single-use holmium laser fiber when testing the device.The device was separated at the burn mark.Another same type device was used to complete the procedure.No adverse effects were reported due to this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, prior to an unknown procedure, a burn was found near the connection port of a cook® single-use holmium laser fiber when testing the device.The device was separated at the burn mark.Another same type device was used to complete the procedure.No adverse effects were reported due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Device separated and returned in two segment.Handle segment measured approx.132cm and distal segment measured as 22.8cm.Burning and melting appearance noticed at the separation point.Close examination of separation point confirmed several kink and smash signs along the distal segment of fiber.No damage observed on laser fiber red connector.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿ improper handling.¿ never subject fiber optics to sharp bends in handling, use, or storage.¿ discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Instruction for use: 7.Open any laser aperture cover or door and insert the proximal connector into the laser system; screw on finger-tight based on available evidence, cook has concluded that most probable cause of fiber breakage may be related to improper handling of laser fiber and any of the precautions listed in the ifu such as "improper handling", "never subject fiber optics to sharp bends in handling, use, or storage" and etc.May contribute to laser fiber breakage.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12040140
Report Number1820334-2021-01575
Device Sequence Number14542759
Product Code GEX
UDI-Device Identifier00827002252929
UDI-Public(01)00827002252929(17)221226(10)10233965
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2022
Device Model NumberG25292
Device Catalogue NumberHLF-S150-HSMA
Device Lot Number10233965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1